I took a week off of work after mom passed. I took care of everything I could possibly think of that needed to be done. A phone call I received today showed I missed at least one thing.
“May I speak to your mom?” the familiar voice asked in an Indian accent. It was the kidney specialist she’d been seeing for the past year. Not a nurse or secretary, but the doctor himself. From his personal cell phone.
I mentally stumbled a bit before answering. “She passed away in July.”
He was taken offguard a bit as he believed she was generally in good health. He expressed his condolences and said he was calling to check on her since she wasn’t at her appointment today.
I apologized. I thought I had cancelled the appointment. I then hung up and waited for something, anything to happen.
I spent the month after mom passed in a drunken fog. I didn’t know how else to deal with the intolerable sadness and almost electrical anxiety I was feeling. I finally went to my doctor and asked for help. I told her I needed a different way to deal with the mania from which I was suffering. She adjusted the dosage on one med and traded one for another.
And it worked. I have not had any issues with anxiety since the adjustments. I have not consumed an ounce of alcohol since then, either. I have not felt anything, really, but I was okay with that.
I feel like I should have felt something after that phone call. Sadness. Anger. An emotion of some kind.Of any kind. But there was nothing.
I emailed my doctor shortly after. I told her that the medicine is working as intended, which is great, but I don’t know if I can deal with the side affects. Well, side affect. I’m always tired. I’ve spent the last two weekends in the couch sleeping. I didn’t notice until today that I had been mostly devoid of emotion.
It’s been eating at me all evening and I don’t know if it’s a good thing or a bad thing. I don’t know what to do other than write this all out to get it out of my head.
So here it is. The contents of my head. Maybe this will help me make sense of it all.